MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB3480-N
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was implanted with the alto stent graft system to treat an abdominal aortic aneurysm (aaa).It was reported that the integrated balloon on the alto delivery system would only partially inflate and would not expand the mid-crown.The balloon also would not deflate when they aspirated the balloon which was up during the polymer fill.The alto main body device ended up landing higher than planned and the physician felt like this was because of the inability to use the balloon to expand the device before fixating.There was also a type 1a endoleak at 14 minutes post implant.The physician elected to implant a palmaz (non-endologix) stent; however, the type 1a endoleak was still present.No further intervention was performed.The patient was stable and doing well at end of procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.The delivery system was not returned.Endologix received one (1) alto delivery system for an evaluation.The device was shipped in a large shipping box, within an aptus tour guide sheath product box, within a biohazard bag.A 30ml syringe containing 5ml of cured polymer was returned still attached to the delivery system.The stent graft was not returned as it was implanted in the patient as reported.There was blood residue present on the device.A visual and limited functional analysis were performed.Upon initial visual inspection the oval balloon fill tube exhibited multiple kinks at 5mm, 9mm, 10mm, 13mm, 17mm and 24mm proximal to the proximal lumen spacer in a "z" bend configuration.There was a kink also present in the guide wire lumen at 8mm proximal to the proximal lumen spacer.The bond between the guide wire lumen and the proximal lumen spacer is compromised and the guide wire lumen is able to slide freely within the lumen spacer.For reference the device presented with the guidewire lumen compressed into the hypotube and the distance between the distal side of the distal stop fill line and the proximal edge of proximal lumen spacer is 9.5mm.The device was manually tensioned with a 0.035" guidewire present in the guidewire lumen and the reference dimension increased to 13mm.A functional analysis was performed where a 30ml syringe filled with 20ml tap water was connected to the balloon fill port.When the device was held in a straight configuration, with a stiff wire through the guide wire lumen, the balloon was unable be inflated or aspirated.There is a kink in the polymer fill line approximately 8mm proximal to the proximal lumen spacer.The handle halves were removed from the delivery system chassis.A floppy.014'' guidewire was interested into the balloon lumen fill port, cannulated the oval balloon fill lumen, and traversed through the lumen before stopping just distal to the proximal lumen spacer indicating the oval fill balloon lumen was patent up to this location.The device was dissected through the hypotube and chassis at the distance of 120mm distal to the proximal edge of the proximal lumen spacer.The proximal portion of the hypotube was removed allowing inspection of the internal lumens, none of which were damaged in any way.The.014'' guidewire was re-inserted into the cut end of the oval balloon fill lumen.The guidewire was able to advance through the lumen up to location of the 5mm bend as noted previously where it encountered accumulation of salt crystals preventing further advancement.The guidewire was removed and re-inserted with the stiff end which was able to advance through the blockade and advanced all the way to the balloon cavity.The remainder of the device is unremarkable.The complaint is confirmed.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status remains unknown.The final patient status was not made available to endologix.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: d9: device available for eval has been updated.D9: date received has been updated.G3: awareness date has been updated.H3: device evaluated by mfg has been updated.H3: device ret to mfg for eval has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key19710460
Report Number3008011247-2024-00079
Device Sequence Number3136799
Product Code MIH
UDI-Device Identifier00850007370916
UDI-Public(01)00850007370916(17)270105(10)FS010224-34
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-AB3480-N
Device Lot NumberFS010224-34
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS060923-01; OVATION IX ILIAC LIMB, LOT # FS090123-36; OVATION IX ILIAC LIMB, LOT # FS092823-33; OVATION IX ILIAC LIMB, LOT # FS111423-21; OVATION IX ILIAC LIMB, LOT # FS111423-41; OVATION PRIME FILL POLYMER, LOT # FF102423-01
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale